Texas, 2006

Hail in Texas, May 7, 2006

May 7, 2006 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 7, 8:40 PM CST, 22 minutes earlier.

Area forecast discussion, May 7, 8:40 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 PM CDT SUN MAY 7 2006

.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A LINE ACROSS
THE SOUTHERN CONCHO VALLEY AND THE NORTHERN EDWARDS PLATEAU...AS
THE LOW LEVEL JET BEGINS TO INTENSIFY THIS EVENING. HAVE BOOSTED
POPS INTO THE LIKELY CATEGORY ALONG AND EAST OF THE LINE FOR THE
REST OF THE EVENING.

&&

.PREV DISCUSSION... (ISSUED 629 PM CDT SUN MAY 7 2006)

AVIATION...
THUNDERSTORMS CONTINUE TO DEVELOP OVERHEAD OF KSJT THIS EVENING
AND TRACK OFF TO THE EAST...WHILE MORE SCATTERED ACTIVITY
DEVELOPING OFF TO THE SOUTHWEST ACROSS PORTIONS OF THE SOUTHERN
PERMIAN BASIN AND TRANS PECOS. WILL CONTINUE TO HAVE A TEMPO FOR
STORMS AT KSJT FOR THE NEXT FEW HOURS. NOTHING HEADED TOWARDS KABI
AT THE MOVEMENT...AND WITH THEM MUCH FARTHER NORTH OF A STATIONARY
FRONT...CONVECTION WILL HAVE A HARD TIME GETTING THAT FAR
NORTHEAST ANY TIME SOON. WILL LEAVE THEM DRY FOR NOW.

OTHERWISE...LOW CLOUDS SHOULD FILL BACK IN TONIGHT. BETTER
SOUTHWEST FLOW ON MONDAY SHOULD HELP DRY THINGS OUT A LITTLE...AT
LEAST ENOUGH TO HAVE THE CEILINGS CLIMB AND EVENTUALLY BREAK
DURING THE AFTERNOON.

PREV DISCUSSION... (ISSUED 511 PM CDT SUN MAY 7 2006)

UPDATE...
UPDATED FOR SEVERE THUNDERSTORM WATCH 305. IN WEST CENTRAL TEXAS
THIS IS ESSENTIALLY ALONG AND WEST OF A JUNCTION...EDEN...BALLINGER
.SWEETWATER...ROBY LINE. STRONG THUNDERSTORMS HAVE DEVELOPED
JUST WEST OF SAN ANGELO AND ARE MOVING NORTHEAST.

PREV DISCUSSION... (ISSUED 356 PM CDT SUN MAY 7 2006)

SHORT TERM...
LATEST SATELLITE IMAGERY INDICATING MOSTLY CLOUDY SKIES DOMINATE
WEST CENTRAL TEXAS THIS AFTERNOON. AT THE SURFACE...TEMPERATURES
RANGE FROM AROUND 70 ACROSS THE BIG COUNTRY TO 80 AT JUNCTION.

MINOR SHORT WAVES...EMBEDDED IN THE SOUTHWEST FLOW ALOFT...WILL
CONTINUE TO PUSH ACROSS WEST CENTRAL TEXAS TONIGHT. TOUGH TO
PINPOINT WHERE THE BEST RAIN CHANCES WILL BE THIS EVENING AND
OVERNIGHT WITH THESE WEAK IMPULSES. SO...DECIDED TO GO WITH 30
POPS FOR ALL OUR COUNTIES TONIGHT.

MOSTLY CLOUDY SKIES BEGIN THE DAY TOMORROW. HOWEVER...A SURFACE DRYLINE
PUSHES WELL INTO INTO WEST CENTRAL TEXAS BRING PARTIAL CLEARING BY
TOMORROW AFTERNOON. THERMAL RIDGE AT 850 MB CONTINUES TO EXPAND
TOMORROW. SO...AFTERNOON HIGHS TOMORROW IN THE LOWER TO MID 90S
LOOK GOOD. WITH THE POTENTIAL FOR A FEW LINGERING SURFACE
BOUNDARIES...AND THE LIKELIHOOD OF DE-STABILIZATION...WILL
CONTINUE SLIGHT CHANCE POPS FOR OUR EASTERN COUNTIES FOR TOMORROW
AFTERNOON INTO TOMORROW EVENING.

WITH THE NEXT SURFACE COLD FRONT STILL ON TRACK TO PUSH SOUTH
ACROSS WEST CENTRAL TEXAS ON WEDNESDAY...I EXPECTED MAV MOS GUIDANCE
NUMBERS FOR AFTERNOON HIGHS TUESDAY TO BE WARMER THAN MAV MOS
NUMBERS FOR TOMORROW. HOWEVER...GFS40 KICKS THE EXPANDING 850 MB
THERMAL RIDGE IN THE HEAD AND DRIVES IT BACK WEST TUESDAY
AFTERNOON...AS A LARGE QPF BULLSEYE DEVELOPS OVER SOUTH CENTRAL
TEXAS BY 00Z WEDNESDAY. THE GFS40 DOES PUSH AN UPPER-LEVEL LOW
ACROSS CENTRAL MEXICO TO A POSITION JUST EAST OF THE BIG BEND BY
00Z WEDNESDAY. HOWEVER...NOT CONFIDENT ENOUGH AT THIS TIME TO DROP
OUR AFTERNOON HIGHS TUESDAY INTO THE UPPER 80S FOR SAN ANGELO AND
JUNCTION AS THE MAV MOS GUIDANCE SUGGESTS.

FOR WEDNESDAY...SURFACE COLD FRONT MOVES INTO THE INTERSTATE 10
CORRIDOR DURING THE AFTERNOON. HIGHS WEDNESDAY SOMEWHAT UNCERTAIN.
BUT...NUMBERS CLOSE TO SEASONAL NORMALS AND MOS GUIDANCE LOOK
REASONABLE.

LONG TERM...
TEMPERATURES REMAIN COOL AND CLOSE TO SEASONAL NORMALS THROUGH THE
END OF NEXT WEEK. SURFACE HIGH PRESSURE REMAINS ESSENTIALLY
STATIONARY OVER THE MISSISSIPPI VALLEY INTO THE START OF NEXT
WEEKEND. THEN...RETURN SOUTHEAST LOW-LEVEL FLOW BEGINS TO BRING
MOISTURE BACK INTO WEST CENTRAL TEXAS. RAIN CHANCES LOOK
QUESTIONABLE. THUS...WILL CONTINUE LOW POPS FOR THE LONG TERM.

SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT MONDAY FOR THE
FOLLOWING ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...
KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING...
SUTTON...AND TOM GREEN.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT MONDAY FOR THE
FOLLOWING ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...
KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING...
SUTTON...AND TOM GREEN.

&&

07/04
Hazardous weather outlook, May 7, 12:58 PM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 PM CDT SUN MAY 7 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
158 PM CDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST TEXAS
AND WEST CENTRAL TEXAS. THE HIGHEST THREAT APPEARS TO BE OVER THE
EDWARDS PLATEAU AND WESTERN CONCHO VALLEY. LOW LEVEL MOISTURE
CONTINUES TO STREAM INTO THE REGION AS A WEAK WARM FRONT PUSHES
NORTH. WITH SKIES PARTIALLY CLEARING...INSTABILITY SHOULD CONTINUE
TO INCREASE THIS AFTERNOON. UPPER LEVEL WINDS AND DEEP LAYER SHEAR
WILL BE STRONG ENOUGH FOR STORM ORGANIZATION...POSSIBLY ISOLATED
SUPERCELLS. THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE DRYLINE SHOULD BECOME MORE ACTIVE TOMORROW AND TUESDAY. THE
DRYLINE MAY PUSH THROUGH THE AREA KEEPING MOIST FLOW EAST OF THE
AREA. THE HEARTLAND AND HILL COUNTRY MAY HAVE A SLIGHT CHANCE OF
THUNDERSTORMS EACH DAY BUT ANY SEVERE THUNDERSTORM ACTIVITY IS
EXPECTED TO BE EAST OF THE REGION BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, May 7, 4:05 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CDT SUN MAY 7 2006

TXZ072-072245-
TOM GREEN TX-
505 PM CDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR TOM GREEN
COUNTY...

AT 500 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF TANKERSLEY...OR ABOUT
10 MILES EAST OF MERTZON...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO BY 535 PM CDT
  HARRIET BY 545 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 7, 5:49 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
649 PM CDT SUN MAY 7 2006

TXZ066-072-073-080030-
RUNNELS TX-TOM GREEN TX-CONCHO TX-
649 PM CDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR
RUNNELS...TOM GREEN AND CONCHO COUNTIES...

AT 644 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF SAN ANGELO...MOVING
NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VERIBEST BY 700 PM CDT
  HARRIET BY 705 PM CDT
  MILES BY 725 PM CDT
  LOWAKE AND ROWENA BY 730 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 7, 6:31 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT SUN MAY 7 2006

TXZ066-073-080130-
RUNNELS TX-CONCHO TX-
731 PM CDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR RUNNELS
AND CONCHO COUNTIES...

AT 729 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER LOWAKE...OR ABOUT 11 MILES WEST OF
PAINT ROCK...MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROWENA BY 740 PM CDT
  US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE AND THE INTERSECTION OF
  US-83 AND RANCH ROAD 1929 BY 755 PM CDT
  BALLINGER BY 800 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 7, 6:48 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
748 PM CDT SUN MAY 7 2006

TXZ076-080145-
CROCKETT TX-
748 PM CDT SUN MAY 7 2006

...LARGE SEVERE STORM HEADS TOWARD SOUTHWEST CROCKETT COUNTY...

AT 744 PM CDT...A LARGE SEVERE THUNDERSTORM ABOUT 13 MILES SOUTH OF
SHEFFIELD...OR ABOUT 8 MILES NORTH OF THE TERREL GAS PLANT...MOVING
SOUTHEAST AT 20 MPH. THIS STORM WILL BE ENTERING SOUTHWESTERN
CROCKETT COUNTY JUST AFTER 820 AM. LOOK FOR SEVERE THUNDERSTORM
WARNINGS FOR THIS STORM. HAIL...GOLFBALL TO BASEBALL IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 7, 8:35 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT SUN MAY 7 2006

TXZ072-073-077-078-139-154-168-080330-
COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX-SCHLEICHER TX-
MENARD TX-SUTTON TX-
935 PM CDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT FOR
COLEMAN...TOM GREEN...CONCHO...MCCULLOCH...SCHLEICHER...MENARD AND
SUTTON COUNTIES...

AT 933 PM CDT...A LINE OF STRONG THUNDERSTORMES WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 10 MILES WEST OF
SONORA...TO ELDORADO...TO EDEN....TO MILLERSVIEW...MOVING EAST AT 25
MPH.

THE STRONG THUNDERSTORMS WILL ALONG A SONORA...MENARD...BRADY LINE
AROUND 1030 PM.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS...ALONG WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN
POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.

The radar

The San Angelo radar (KSJT), 126 km away, was scanning. The volume nearest the first event began at 03:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crockett

When
May 7, 9:02 PM CST
Where
Crockett County, 20 mi S of Ozona
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.417, -101.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508006.